MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 06/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted, give date: not applicable as the lens was inserted and removed.(b)(4).Device evaluation the device was not returned to the manufacturer for evaluation.Device inspection could not be performed.The reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional investigation request for this production order (po) number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was initially reported that the physician had to perform a vitrectomy and replace the zcb00 17.0 diopter intraocular lens (iol) as there was a leak (vitreous leak) with the patient's eye.The zcb00 lens was replaced with a 3-piece lens.Through follow up clarification was provided.When the lens was inserted into the eye the physician noticed that there was a tear in the capsular bag.The physician was unsure if the tear was due to the iol or patient anatomy.An incision enlargement was required to remove the zcb00 iol, a vitrectomy was conducted and the lens was replaced with a back-up iol.There was no post-op patient injury.It was noted the device was discarded.No other information was provided.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6679910
Report Number2648035-2017-01185
Device Sequence Number13499716
Product Code HQL
UDI-Device Identifier05050474531659
UDI-Public(01)05050474531659(17)180710
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/10/2018
Device Model NumberZCB00
Device Catalogue NumberZCB0000170
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Initial Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR